Alert archive / Oklahoma / Special Weather Statements in 2018
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Aug 7, 2018, 3:09 PM CDT for Pawnee County, Oklahoma. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2018, 3:09 PM CDT (20:09 UTC)
- Expired
- Aug 7, 2018, 3:45 PM CDT
- In force
- 36 min
- Issued by
- NWS Tulsa, OK
County Pawnee County, OK
The radar
The Tulsa radar (KINX), 88 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 8.2 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1027 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 1442 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
774
WWUS84 KTSA 072009
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
309 PM CDT TUE AUG 7 2018
OKZ059-064-072045-
Pawnee OK-Creek OK-
309 PM CDT TUE AUG 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CREEK AND
SOUTHEASTERN PAWNEE COUNTIES UNTIL 345 PM CDT...
At 309 PM CDT, a strong thunderstorm was located near Hallett, moving
east at 10 mph.
Dime size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations in or near the path include...
Cleveland... Jennings...
Hallett... Terlton...
Maramec... Silver City...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3633 9667 3634 9657 3631 9657 3630 9655
3630 9652 3631 9650 3633 9649 3633 9646
3631 9644 3629 9643 3626 9637 3604 9641
3612 9662 3616 9662 3616 9672
TIME...MOT...LOC 2009Z 285DEG 9KT 3623 9661
$$
LacyWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 7, 2:25 PM CDT, 44 minutes earlier.
Area forecast discussion, Aug 7, 2:25 PM CDT, 44 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 225 PM CDT Tue Aug 7 2018 .DISCUSSION... Atmosphere continues to destabilize across portions of northeast Oklahoma behind initial thunderstorm activity that moved through earlier today with surface based CAPE approaching 4000 J/KG over Creek county. As strong diabatic heating continues in conjunction with approaching upper wave, expect scattered strong to severe thunderstorms to develop, generally west of Highway 75. Main threat will be damaging downburst winds and to a lesser extent nickel to quarter size hail. Active weather pattern will persist for the next couple of days as a series of level upper waves traverse the region in northwest flow aloft. Thunderstorm complex could approach northeast Oklahoma late tonight with storms spreading into southeast Oklahoma/west- central Arkansas during the day. Although timing of storms becomes less certain Wednesday night into Thursday, precipitation chances will remain fairly high along and south of Interstate 40 with the potential for heavy rainfall across far southeast Oklahoma. Precip chances will begin to tapper off from north to south into Friday. Dry conditions expected through the early part of the weekend with near normal temperatures. Storm chances will once again begin to increase Sunday/Monday as cut off low starts to develop over far west Texas. && .PRELIMINARY POINT TEMPS/POPS... TUL 74 89 70 90 / 50 40 40 20 FSM 74 89 71 88 / 50 60 60 50 MLC 74 88 70 87 / 50 60 60 50 BVO 71 88 67 89 / 40 40 20 10 FYV 72 85 67 87 / 50 50 50 30 BYV 71 86 67 89 / 50 50 40 30 MKO 73 87 70 88 / 50 50 50 30 MIO 71 87 67 89 / 40 40 20 10 F10 72 87 69 88 / 50 60 50 40 HHW 75 92 71 88 / 40 70 70 60 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && LONG TERM....12
Hazardous weather outlook, Aug 7, 2:47 PM CDT, 22 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 247 PM CDT Tue Aug 7 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-081030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 247 PM CDT Tue Aug 7 2018 ...ELEVATED SEVERE STORM RISK THIS AFTERNOON AND EARLY EVENING ACROSS PORTIONS OF NORTHEAST AND EAST CENTRAL OKLAHOMA... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Along and west of highway 75, along and south of highway 412 in northeast and east central Oklahoma. ONSET...After 3 PM. HEAVY RAIN. RISK...Limited. AREA...Much of northeast and east central Oklahoma and northwest Arkansas. ONSET...After 3 PM. DANGEROUS HEAT. RISK...Limited. AREA...Primarily along and south of Interstate 40. ONSET...Ongoing. DISCUSSION... There is an elevated risk of severe hail to the size of golfballs and damaging winds to 70 mph this afternoon mainly across portions of northeast and east central Oklahoma, along/west of highway 75 and along/south of highway 412. This threat will be greatest from around 3 PM to 9 PM this evening. Weak low level shear will keep the tornado potential very low, but nonzero. Scattered thunderstorms are developing across north central Oklahoma along an outflow boundary from previous storms last night into this morning. These storms will move generally east and southeast into portions of eastern Oklahoma thru the early evening hours. Another round of storms is expected to form this evening across Kansas and move into northeast Oklahoma after midnight. With ample instability, a few strong to marginally severe storms are possible this afternoon into the overnight. Locally heavy rainfall will be possible primarily across northeast Oklahoma into northwest Arkansas where the most concentrated activity is expected. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. WEDNESDAY...Thunderstorm Potential...Heavy Rain Potential. THURSDAY thru MONDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Scattered to numerous thunderstorms are expected Wednesday through Wednesday night with locally heavy rainfall possible. The heaviest rains will likely focus across southeast Oklahoma and continue to shift southward into Thursday. Unsettled weather is expected to continue into early next week as a number of disturbances remain across the region. weather.gov/tulsa contains additional information. Lacy
In the hours before
Special weather statement, Aug 7, 3:09 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
309 PM CDT TUE AUG 7 2018
OKZ059-064-072045-
Pawnee OK-Creek OK-
309 PM CDT TUE AUG 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CREEK AND
SOUTHEASTERN PAWNEE COUNTIES UNTIL 345 PM CDT...
At 309 PM CDT, a strong thunderstorm was located near Hallett, moving
east at 10 mph.
Dime size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations in or near the path include...
Cleveland... Jennings...
Hallett... Terlton...
Maramec... Silver City...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3633 9667 3634 9657 3631 9657 3630 9655
3630 9652 3631 9650 3633 9649 3633 9646
3631 9644 3629 9643 3626 9637 3604 9641
3612 9662 3616 9662 3616 9672
TIME...MOT...LOC 2009Z 285DEG 9KT 3623 9661
LacyThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 3:41 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee, Tulsa | 49 min |
| Aug 7, 3:56 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Tulsa | 37 min |
| Aug 7, 4:13 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa | 47 min |
| Aug 7, 4:24 PM CDT | Special Weather Statement | TSA | Tulsa | 51 min |
| Aug 7, 4:34 PM CDT | Areal Flood Advisory | TSA | Osage, Rogers, Tulsa, Wagoner | 57 min |
| Aug 7, 4:37 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 38 min |
| Aug 7, 4:47 PM CDT | Severe Thunderstorm Warning | TSA | Wagoner | 43 min |
| Aug 7, 4:54 PM CDT | Special Weather Statement | TSA | Okfuskee | 51 min |
| Aug 7, 5:13 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Muskogee, Wagoner | 47 min |
| Aug 7, 5:19 PM CDT | Special Weather Statement | TSA | Tulsa | 26 min |
| Aug 7, 5:23 PM CDT | Special Weather Statement | TSA | Adair | 52 min |
| Aug 7, 5:25 PM CDT | Special Weather Statement | TSA | Tulsa | 35 min |
| Aug 7, 5:50 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Wagoner | 40 min |
| Aug 7, 5:58 PM CDT | Special Weather Statement | TSA | Muskogee | 47 min |
| Aug 7, 6:19 PM CDT | Special Weather Statement | TSA | Adair, Cherokee, Sequoyah | 41 min |
| Aug 7, 6:40 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Sequoyah | 50 min |
| Aug 7, 5:02 PM CDT | Special Weather Statement | TSA | Washington | 28 min |
Nearby
Special Weather Statements in Oklahoma, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.